Announcement

Collapse
No announcement yet.

Calling all Medication Safety Pharmacy Technicians!

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Calling all Medication Safety Pharmacy Technicians!

    Hi all!
    I've chosen this forum as its free and should be fairly easy for everyone to join and contribute. Topics have remained on here for ages so it should be a good place to post your work etc for all to see. As far as i'm aware, this forum is not private so please familiarise yourself with the terms and conditions of this site.
    I will send out a link to this forum but please feel free to make other Pharmacy Technicians aware who are involved with medication safety so they can join in.
    The whole idea of this forum has come from my recent searches for ideas on how to showcase things I have learnt and how to get help from like minded people so I can broaden my skills. Resources have been pretty scarce from a hospital medication safety point of view so hence my efforts to bring us all together!
    Last edited by chri5lee; 28th, February 2019, 01:31 PM.

  • #2
    Plenty of instances where disaster happened:
    Intraspinal amps put in phenol soln to sterilise outer surface. Some had minute cracks...patients paralysed.
    Sod Phos soln for bronchoscopy supplied to unit in 10x conc. Pt died in agony when used undiluted.
    Intravenous vincristine injected into spine instead of a vein. Pt died.
    10 x conc pot Chlor soln kept on ward....pt died when injected undiluted.
    Epanutin syrup drawn up in syringe to be given orally, needle put on and injected....pt died.
    Decimal errors also caused a few deaths.
    johnep

    Comment


    • #3
      Look at the similarity between QD and QID, QDS then realise the potential for error.
      A lot depends on where the doctor was trained.
      That's if anyone still uses these outdated and dangerous latin abbreviations.
      47 BC : Julius Cesar : Veni Vidi Vici : I came, I saw I conquered.
      2018 AD : Modern Man : I shopped, I clicked, I collected.
      How times change.

      If you find you have read something that has upset or offended you an anyway please unread it at once.

      Comment


      • #4
        ** Update**

        There's a growing response out there! ..so if there is anyone in the Medicine safety field who wants to be included in the group, please message me with your NHS email address.

        Sorry - personal email addresses cannot be used.

        Comment


        • #5
          Hi

          We've moved!



          Last edited by admin; 26th, March 2019, 11:01 AM.

          Comment


          • admin
            admin commented
            Editing a comment
            Sorry but you’re advertising another forum on my forum!

        • #6
          Ah point taken...PM me people with any queries .. Thanks

          Comment


          • #7
            Hi, only last week, i witnessed a nurse attempting to put Citalopram oral drops into the eyes of a 90 year old patient

            Comment


            • #8
              Worst example was the carer asked to give a dose of a syrup to an elderly pt. It was in a syringe, so the care put a needle on the end and injected IV. Pt died. The nurse filling the syringe had used an injection syringe instead of an oral one which would not accept a needle. It was at my local hospital and I used it as an example of false economy.
              johnep

              Comment

              Working...
              X